6-Year-Old TX Girl On TAMIFLU Hallucinates, Tries To Jump Out Window

A family in North Texas is warning other parents about the frightening side effects of a popular flu remedy as experienced by their 6-year-old daughter.

The family, who wished to remain anonymous, says their daughter began to hallucinate and even tried to jump out a second story window after ingesting flu drug Tamiflu.

The Allen, TX, family said they struggled with the choice to give the young girl the flu drug, but relented as her condition grew worse. But the drug did not aid in the recovery of the youth, instead taking her on a psychedelic trip that her and her family will not soon forget.

The family says the side effects included pronounced hallucinations, running away from school and an attempt, they believe, at self harm.

“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it, and she was about to jump out the window when my wife came up and grabbed her,” her father said. They took her to the hospital, where a doctor informed them that nervous system problems – including psychosis – can be a very rare side effect of Tamiflu. Emergency room physician Dr. Glenn Hardesty, with Texas Health Prosper, says it’s very rare but can happen. Continue reading